'fuddled' head!


#1
My dads main symptom is what he describes as a 'fuddled' head. Its not a physical pain just a very low tolerance to any noise or sudden stimulus which leaves him anxious and stressed. Our consultant and PD nurse haven't come across this before and my concern is that there may be something else going on.

Has anyone else come across this as a symptom of PD?

#2
Kim
I have experienced something a little like that. It is common to experience some sort of disruption to mood and/or clarity of thought. Its hard to know if these are caused by Parkinson's itself, the shock of diagnosis, the meds (especially if recently started or changed). Depression and anxiety are common sidekicks to Parkinson's and in my view they are often given less attention than the physical effects.
There are things you can investigate. Try reading some of the Q&A on non motor effects in the last section on this forum
keep posting too! good luck & please tell us how you get on

EF

#3
Hello Kim,

My husband has had PD for almost thirty years and often complains of a fuzzy head or a feeling like a clamp on his head and he has experienced this for many years. It is always worth checking if his is related or something else. My husbands seems to be related to PD or the medication. He also suffers from abdominal pain which goes once the medication starts to work, our old consultant said his pain is the worst she has come across. He was checked to see if it was another bowel complaint but was cleared of any and so his is due to the muscles of the bowel, at least it does go once the meds are all in action.
best wishes
vivian

#4
Hi Kim,

I get very light/fuzzy headed for around 10 - 15 minutes after I've taken my medication, and then it settles down, but sometimes 'kicks in ' again later in the day - I guess it's when the next release happens ( Requip XL slow release tablets )?

I've spoken to the Doc and nurse,and the consensus is that it's the meds, perhaps being a bit strong, but I have to weigh this up against them helping with the PD.
symptoms.

I think that a fuzzy head is fairly common, but the rest needs checking out.


Good luck.

#5
Fogginess and a feeling of pressure, weird sensations in my head was one of my first symptoms, now made worse by the drugs.

#6
Thank you all - that's useful to know. He has had a DAT scan and an MRI but not a CAT scan as the consultant said he doesn't need one. I might try to push for one anyway - just to make sure we've checked everything!
We are still very new to all this and we are in the process of trying new meds and new doses so will prob have to wait and see how they come on first.
Thank you all again - good to have others to talk to.

#7
just to add - 'jumpiness' is very common, sometimes related to DAs, sometimes PD. It can be very stressful for everyone.
Some drugs also make some people fuddled - I found amantadine particularly bad.

#8
On scans - CT scans are fairly unpleasant long-winded and ever so slightly dangerous procedures - and all the medical recommendations are for a CT or an MRI and not both as they check for the same things.

#9
lastly (I promise) its amazing how many VERY common symptoms seem to have never been reported to some neuros and nurses. Either they are not listening or have very bad memories.

#10
I too experience this. My Neuro says it is a symptom he regularly hears people complain about..I am currently adjusting meds upwards to see if this improves focus, which has been deteriorating recently. I am also becoming increasingly sensitive and irritated by noise and crowded places, particularly living in London...when I am strolling through a park or along an empty beach in Scotland I feel much better! Best wishes

#11
Hello Trumble,

Feeling uncomfortable in crowds is quite common and people often find that using a walking stick even if not really needed one is helpful as people are more likely to walk around you and give you space.
best wishes
vivian

#12
Hello Vivian,
Many thanks for the tip....it makes good sense to me. Visually people cannot see that I am struggling, some may suspect that I had a few too many to drink!
I am going to get a nice stick and give it a go, particularly when commuting to work.
Best Wishes

#13
Hi Trumble,

Good for you I hope it helps, it has worked for several of my friends and you can get all types these days. so good luck. Never been to Scotland which is a shame and I won't get there now so enjoy programmes that show you all parts of the country. ( I have been disabled myself since I was 29, with a chronic back condition I am now 66)
best wishes
vivian

#14
Hi, I have headaches, but what really bothers me is a fullness feeling in my ears, my head feels too heavy. l sure this is the reason my balance is affected, l am beginning to feel like l am drunk. l am due to increase my med, from 4mg to 6mg mg requip l am hoping it will improve things, but worry its the tablets causing it.l know l have pressure in my ears. l cannot pop them. Has anybody had their ears checked out by a ENT Doctor, Does everything now have to fit into the PD symptom box?

#15
Hi polarbear be careful with your ears get them check out.i had the same symptoms like yours and the pressure built up just under the ear.which blocked a nerve of.doesnt sound much.but I don't want to worry you but that nerve controlled most muscles in my face and head.it gave me bells palsey which tightens all the head muscles up.very painful and this is a common with ear infections.twins99